MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (JENA) VISUMAX; FEMTOSECOND LASER SYSTEM FOR REFRACTIVE CORRECTION

CARL ZEISS MEDITEC AG (JENA) VISUMAX; FEMTOSECOND LASER SYSTEM FOR REFRACTIVE CORRECTION
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 09/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A health care professional (hcp) reported that the patient had an uneventful smile procedure of the left eye on (b)(6), 2022.Right eye was slightly overcorrected and an enhancement was performed on (b)(6), 2022, with flap and mel80.Flap creation was perfect and it lifted fine.Hyperopic mel80 ablation was performed immediately after the lift.Once completed, a thin corneal "wafer" or "layer" was noticed in the stromal bed when the flap was repositioned.Two days later, after consulting with another surgeon, the flap was repositioned again with careful attention to the wafer.
 
Additional Manufacturer Narrative
The most possible root cause is a user error, which is neither due to ergonomic features, nor due to any inadequacy in the information supplied by the manufacturer.Root cause is a wrong planning of the surgeon: in this case the surgeon used lasik for retreatment which was not suitable.Low refraction retreatments are normally done with prk.The rest of stroma is thicker with prk after the redo.If the refraction is too big for a prk treatment the solution would have been a circle opening the smile pocket.

Brand Name
VISUMAX
Common Device Name
FEMTOSECOND LASER SYSTEM FOR REFRACTIVE CORRECTION
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 7745
GM  7745
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 7745
GM   7745
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key15642280
Report Number9615030-2022-00008
Device Sequence Number20253360
Product Code OTL
UDI-Device Identifier04049471095036
UDI-Public(01)04049471095036(11)210401
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P150040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number000000-1345-518
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexUnknown